The EMS Publishing House is now EMS Press and has its new home at ems.press.

Please find all EMS Press journals and articles on the new platform.

Zeitschrift für Analysis und ihre Anwendungen


Full-Text PDF (1189 KB) | Metadata | Table of Contents | ZAA summary
Volume 15, Issue 1, 1996, pp. 181–200
DOI: 10.4171/ZAA/694

Published online: 1996-03-31

A Numerically Rigorous Proof of Curve Veering in an Eigenvalue Problem for Differential Equations

H. Behnke[1]

(1) Clausthal-Zellerfeld, Germany

We consider parameter-dependent self-adjoint eigenvalue problems for differential equations. Frequently the eigenvalue curves show the interesting phenomenon of curve veer-ing. We propose a numerically rigorous procedure for proving this phenomenon in concrete situations.

Keywords: Parameter-dependent eigenvalue problems, upper and lower bounds to eigenvalues, curve veering, interval arithmetic

Behnke H.: A Numerically Rigorous Proof of Curve Veering in an Eigenvalue Problem for Differential Equations. Z. Anal. Anwend. 15 (1996), 181-200. doi: 10.4171/ZAA/694